DOI 10.1186/s13256-026-06108-6
Toxic epidermal necrolysis following a furosemide injection: a case report.
Аннотация
BACKGROUND
Toxic epidermal necrolysis is a life threatening adverse cutaneous reaction mostly following drug administration. It is characterized by extensive detachment of skin and mucous membranes with a more than 30% total body surface area involvement. We document a rare occurrence of Toxic epidermal necrolysis following a furosemide injection.
CASE PRESENTATION: A one-year-old female from Eastern Uganda was referred to our facility with history of a generalized skin eruption that started 2 days after a furosemide injection. On admission, she had extensive skin sloughing involving the face, trunk and limbs with 60% total body surface area involvement. A diagnosis of Toxic epidermal necrolysis was made, and she was started on supportive care. She showed initial improvement but later the parents left the hospital against medical advice and she died from home.
CONCLUSION
Furosemide a drug with structural similarities with Sulphonamide antibiotics, has been associated with the rare but life-threatening adverse reaction, Toxic epidermal necrolysis. This case report documents a possible case of Toxic epidermal necrolysis in a child following a furosemide injection to increase awareness amongst clinicians.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.